# SDR 97ZZZX3400

- Difficulty date: July 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N16BD
- Make and model: Beech 19A
- Aircraft serial: MB456
- Engine: Lyc O320E2C
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Bolt
- Part number: STD2167
- Condition: Broken
- Location: Idler Gearshaft
- Part time: 5,570 hours
- Component: LW13797
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION TO C/W AD 96-09-10C (OIL PUMP IMPELLER INSP), THE ACCESSORY CASE WAS REMOVED FROM THE ENGINE.  UPON INSP OF THE CRANKSHAFT IDLER GEARS, THE LT SIDE GEAR WOBBLED SIGNIFICANTLY.  UPON REMOVAL OF THE IDLER GEAR, DETERMINED THE LOWER BOLT SECURING IDLER GEAR SHAFT MOUNT (PN LW-13797), HAD BROKEN AT THE INTERFACE BETWEEN THE SHAFT MOUNT AND THE CRANKCASE.  THE THREADED PORTION OF THE BOLT WAS STILL IN THE CRANKCASE.  THE BOLT HEAD AND SHANK COULD NOT BE LOCATED.  THIS CAUSED THE IDLER GEARSHAFT TO MOVE AND WORK ON THE ALUMINUM CRANKCASE CREATING AN ENLARGED OPENING THROUGH WHICH OIL PASSES TO LUBRICATE THE IDLER GEAR.  SUBMITTER STATED CAUSE OF FAILURE MAY BE IMPROPER TORQUE OF THE BOLT.
